Acta Mathematica Hungarica

, Volume 96, Issue 3, pp 169–186

Quadrature formula and zeros of para-orthogonal polynomials on the unit circle

  • Leonid Golinski
Article

Abstract

Given a probability measure μ on the unit circle T, we study para-orthogonal polynomials Bn(.,w) (with fixed w ∈ T) and their zeros which are known to lie on the unit circle. We focus on the properties of zeros akin to the well known properties of zeros of orthogonal polynomials on the real line, such as alternation, separation and asymptotic distribution. We also estimate the distance between the consecutive zeros and examine the property of the support of μ to attract zeros of para-orthogonal polynomials.

measures on the unit circle para-orthogonal polynomials trigonometric moment problem Szegő quadrature formula 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Ambroladze, On exceptional sets of asymptotic relations for general orthogonal polynomials, J. Approx. Theory, 82 (1995), 257–273.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    L. Daruis, P. González-Vera and O. Njåstad, Szegő quadrature formulas for certain Jacobi-type weight functions, submitted to Mathematics of Computation.Google Scholar
  3. [3]
    L. Ya. (aka Ya. L.) Geronimus, Orthogonal Polynomials, Consultants Bureau (New York, 1961).MATHGoogle Scholar
  4. [4]
    Ya. L. Geronimus, Orthogonal Polynomials, English translation of the appendix to the Russian translation of Szegő's book [14], Fizmatgiz (Moscow, 1961), in: Two Papers on Special Functions, Amer. Math. Soc. Transl., series 2, Vol. 108 (Providence, Rhode Island, 1977), pp. 37–130.MATHGoogle Scholar
  5. [5]
    L. Golinskii, Reflection coefficients for the generalized Jacobi weight functions, J. Approx. Theory, 78 (1994), 117–126.MATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    L. Golinskii, Geronimus polynomials and weak convergence on a circular arc, Methods and applications of analysis, 6 (1999), 1–16.MathSciNetGoogle Scholar
  7. [7]
    U. Grenander and G. Szegő, Toeplitz Forms and Their Applications, University of California Press (Berkeley, 1958), 2nd edition: Chelsea Publishing Company (New York, 1984).MATHGoogle Scholar
  8. [8]
    W. B. Jones, O. Njåstad and W. J. Thron, Moment theory, orthogonal polynomials, quadrature, and continued fractions associated with the unit circle, Bull. London Math. Soc., 21 (1989), 113–152.MATHMathSciNetGoogle Scholar
  9. [9]
    S. Khrushchev, Schur's algorithm, orthogonal polynomials and convergence of Wall's continued fractions in L 2(T), to appear in J. Approx. Theory.Google Scholar
  10. [10]
    H. J. Landau, Maximum entropy and the moment problem, Bull. Amer. Math. Soc., 16 (1987), 47–77.MATHMathSciNetCrossRefGoogle Scholar
  11. [11]
    P. Nevai, Orthogonal Polynomials, Memoirs of the Amer. Math. Soc., vol. 213 (1979).Google Scholar
  12. [12]
    E. B. Saff, Orthogonal polynomials from a complex perspective, in: Orthogonal Polynomials: Theory and Practice (P. Nevai, ed.), Kluwer Academic Publishers (Dordrecht, Boston, London, 1990), pp. 363–393.Google Scholar
  13. [13]
    E. B. Saff and V. Totik, What parts of a measure support attract zeros of the corresponding orthogonal polynomials?, Proc. Amer. Math. Soc., 114 (1992), 185–190.MATHMathSciNetCrossRefGoogle Scholar
  14. [14]
    G. Szegő, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc. (Providence, Rhode Island, 1975) (4th edition).Google Scholar

Copyright information

© Kluwer Academic Publishers/Akadémiai Kiadó 2002

Authors and Affiliations

  • Leonid Golinski
    • 1
  1. 1.Mathematics Division B.Verkin Institute for Low Tempreture Physics and EngineeringKharkovUkraine

Personalised recommendations